Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



On the stability of relaxed incomplete $LU$ factorizations

Authors: A. M. Bruaset, A. Tveito and R. Winther
Journal: Math. Comp. 54 (1990), 701-719
MSC: Primary 65F10; Secondary 15A23, 65N20
MathSciNet review: 993924
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: When solving large linear systems of equations arising from the discretization of elliptic boundary value problems, a combination of iterative methods and preconditioners based on incomplete LU factorizations is frequently used. Given a model problem with variable coefficients, we investigate a class of incomplete LU factorizations depending on a relaxation parameter. We show that the associated preconditioner and the factorization itself both are numerically stable. The theoretical results are complemented by numerical experiments.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65F10, 15A23, 65N20

Retrieve articles in all journals with MSC: 65F10, 15A23, 65N20

Additional Information

Article copyright: © Copyright 1990 American Mathematical Society